MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. SAFSITE®; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. SAFSITE®; SET, ADMINISTRATION, INTRA
Catalog Number 471987
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: back flow of blood occurred when the valve did not work properly.No injury reported.
 
Additional Manufacturer Narrative
(b)(4).One (1) used set without packaging and 1 photo was returned for evaluation.Visual examination of the set noted no visual defects.The photo was examined, and no issues were noted.The set was leakage tested per specification with passing results.In order to simulate use of the set, a 20ml original perfusor was filled with water and connected to the reflux valve.The syringe was engaged to empty all the water and disconnected from the set.The set was connected to a water source at the female luer and pressurized at 1 psi.Leakage was noted past the blue plunger and through the valve.The valve was dissected and examined.No issues were noted during examination.The reported defect of leaking valve was confirmed.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.In addition, five (5) retains were visually and physically tested per specification with passing results.The retain samples were found within specifications.While we are unable to confirm the root cause of the reported defect, we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
SAFSITE®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7968808
Report Number9614279-2018-00177
Device Sequence Number1773651
Product Code FPA
UDI-Device Identifier04046963790110
UDI-Public04046963790110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number471987
Device Lot Number0061602429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1